Medical Specialty >> Gynecology
Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|LEARN - Mon Nov 12, 2007 9:28 am||
About 6 months ago, I was on Loestrin 24 FE. While on this medication, I did not have my period (I am not pregnant as diagnosed by my doctor multiple times) for four months. While on this medication, I developed frequent pain during urination and after I urinated I had a slight urge to go again. My doctor ran some tests and found that I had bacterial vaginosis, most likely caused by my hormone imbalances. At that time, I switched back to my regular birth control of Kariva. This is my second month of being back on my old pill and now I have had my period for three weeks.
About a week ago, I noticed that my vagina started to get a burning sensation and I examined myself and it looked as though my skin was raw from wearing tampons so often. Thus, I switched over and started to use pads. My symptoms worsened including pain and swelling in my vagina. A week later and my burning sensation has gotten unbearable. I feel as though it might be bacterial vaginosis again, however now it's taking on symptoms of a UTI.
I can't see my doctor yet because I am still on my period and who knows when that will stop. I'm praying that my period stops sometime soon and I can actually get in with my doctor and before the Thanksgiving holiday. Until then, HELP!
|Debbie Miller, RN - Mon Nov 12, 2007 9:31 pm||
You can definitely see your doctor even though you are bleeding and I would encourage you to do so. Just explain exactly what is happening. You should not need to suffer with this and you could have a UTI as well as a vaginal infection so it is important to get a proper diagnosis and treatment.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.